Alert archive / North Dakota / Tornado Warnings in 2011
Tornado Warning 7, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jun 12, 2011, 8:40 PM CDT for Morton County, Oliver County, North Dakota. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2011, 8:40 PM CDT (01:40 UTC)
- Expired
- Jun 12, 2011, 9:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
Counties Morton County, ND, Oliver County, ND
The radar
The Bismarck radar (KBIS), 49 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 8:45 PM CDT | TORNADO | 10 Ne New Salem, ND | STORM CHASER REPORTED TORNADO ON THE GROUND MOVING NORTHEAST. |
| Jun 12, 9:00 PM CDT | TORNADO | 1 Nw Sweet Briar Lake, ND | SPOTTER REPORTED A TORNADO WAS ON THE GROUND FOR 10 TO 15 SECONDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 6:28 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1764 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
652 WFUS53 KBIS 130140 TORBIS NDC059-065-130215- /O.NEW.KBIS.TO.W.0007.110613T0140Z-110613T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BISMARCK ND 840 PM CDT SUN JUN 12 2011 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * TORNADO WARNING FOR... NORTH CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA... EASTERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA... * UNTIL 915 PM CDT * AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 7 MILES NORTH OF SWEET BRIAR LAKE...OR 27 MILES NORTHWEST OF BISMARCK...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... CENTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT WAS IN EFFECT FOR THE SAME AREA. MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST RESORT...EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR VEHICLE AND LIE DOWN IN A LOW LYING AREA. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582. && LAT...LON 4723 10124 4713 10095 4685 10126 4694 10148 TIME...MOT...LOC 0140Z 213DEG 22KT 4697 10130 $$ HEINERT
2 follow-up statements
001 WWUS53 KBIS 130154 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 854 PM CDT SUN JUN 12 2011 NDC059-065-130215- /O.CON.KBIS.TO.W.0007.000000T0000Z-110613T0215Z/ OLIVER ND-MORTON ND- 854 PM CDT SUN JUN 12 2011 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL MORTON AND CENTRAL OLIVER COUNTIES UNTIL 915 PM CDT... AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 25 MILES NORTHWEST OF MANDAN...OR 31 MILES NORTHWEST OF BISMARCK...MOVING NORTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE... CENTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST RESORT... EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR VEHICLE AND LIE DOWN IN A LOW LYING AREA. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582. && LAT...LON 4714 10131 4713 10105 4693 10127 4694 10148 TIME...MOT...LOC 0154Z 184DEG 14KT 4700 10137 $$ HEINERT
316 WWUS53 KBIS 130211 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 911 PM CDT SUN JUN 12 2011 NDC059-065-130219- /O.EXP.KBIS.TO.W.0007.000000T0000Z-110613T0215Z/ OLIVER ND-MORTON ND- 911 PM CDT SUN JUN 12 2011 ...THE TORNADO WARNING FOR CENTRAL OLIVER COUNTY WILL EXPIRE AT 915 PM CDT... A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL MORTON COUNTY UNTIL 930 PM CDT. PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER INFORMATION. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582. LAT...LON 4714 10131 4713 10105 4693 10127 4694 10148 TIME...MOT...LOC 0209Z 184DEG 14KT 4706 10136 $$ HEINERT
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 12, 6:50 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 12, 6:50 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 650 PM CDT SUN JUN 12 2011 .UPDATE...UPDATE FOR NEW TORNADO WATCH. && .DISCUSSION... CONVECTION CONTINUES TO DEVELOP AND WITH GOOD LOW LEVEL SOUTHEAST FLOW AND DEW POINTS IN THE 60S KEEP STRONG CONVECTION TO CONTINUE WEST AND CONTINUE TO DEVELOP CENTRAL PORTIONS. && .AVIATION... NEW TAF INCORPORATE CONVECTION IN MOST TAF SITES. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR NDZ001>004- 009>012-017>022-031>035-040>044. && SHORT TERM...HW LONG TERM....HW AVIATION...HW
Hazardous weather outlook, Jun 12, 3:20 PM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 320 PM CDT SUN JUN 12 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-132030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 320 PM CDT SUN JUN 12 2011 /220 PM MDT SUN JUN 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME STORMS THIS AFTERNOON AND EVENING COULD BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 12, 7:36 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
736 PM CDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL GLEN ULLIN 46.82N 101.83W
06/12/2011 E1.75 INCH MORTON ND TRAINED SPOTTER
STILL HAILING.
&&
SWICHELocal storm report, Jun 12, 8:01 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
801 PM CDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL ELGIN 46.40N 101.85W
06/12/2011 E0.75 INCH GRANT ND TRAINED SPOTTER
&&
SWICHELocal storm report, Jun 12, 8:06 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
806 PM CDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM HAIL 8 W MANDAN 46.83N 101.06W
06/12/2011 E0.88 INCH MORTON ND TRAINED SPOTTER
STILL HAILING.
&&
SWICHELocal storm report, Jun 12, 8:14 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
814 PM CDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL CROWN BUTTE LAKE 46.87N 101.09W
06/12/2011 M1.75 INCH MORTON ND CO-OP OBSERVER
0806 PM HEAVY RAIN 10 W NEW ENGLAND 46.54N 103.08W
06/12/2011 E0.50 INCH SLOPE ND CO-OP OBSERVER
0.5 INCHES IN LESS THAN 10 MINUTES...
&&
LHUBERLocal storm report, Jun 12, 8:37 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
837 PM CDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 12 W MANDAN 46.83N 101.14W
06/12/2011 M0.75 INCH MORTON ND CO-OP OBSERVER
&&
LHUBERLocal storm report, Jun 12, 8:38 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
838 PM CDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL NEW ENGLAND 46.54N 102.87W
06/12/2011 M1.00 INCH HETTINGER ND CO-OP OBSERVER
STILL GETTING PEA SIZE HAIL.
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:07 PM CDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 53 min |
| Jun 12, 7:08 PM CDT | Tornado Warning | BIS | Grant, Morton | 22 min |
| Jun 12, 7:36 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Morton, Oliver | 39 min |
| Jun 12, 7:47 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 43 min |
| Jun 12, 7:54 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger, Morton, Stark | 51 min |
| Jun 12, 8:01 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger | 44 min |
| Jun 12, 8:05 PM CDT | Severe Thunderstorm Warning | BIS | Morton, Oliver | 28 min |
| Jun 12, 8:14 PM CDT | Severe Thunderstorm Warning | BIS | Morton, Oliver | 28 min |
| Jun 12, 8:17 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Morton, Oliver | 28 min |
| Jun 12, 8:25 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 50 min |
| Jun 12, 8:25 PM CDT | Tornado Warning | BIS | Morton | 35 min |
| Jun 12, 8:38 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 57 min |
| Jun 12, 8:46 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger | 59 min |
| Jun 12, 8:56 PM CDT | Tornado Warning | BIS | Morton | 34 min |
| Jun 12, 8:59 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger | 46 min |
| Jun 12, 9:07 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger, Sioux | 53 min |
| Jun 12, 9:09 PM CDT | Flash Flood Warning | BIS | Adams, Grant, Hettinger, Morton, Oliver, Sioux and 1 more | 4 hr |
| Jun 12, 9:24 PM CDT | Tornado Warning | BIS | Morton, Oliver | 36 min |
| Jun 12, 9:28 PM CDT | Flash Flood Warning | BIS | McLean, Mercer, Oliver | 4 hr |
| Jun 12, 9:28 PM CDT | Tornado Warning | BIS | Grant | 19 min |
| Jun 12, 9:39 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 66 min |
| Jun 12, 10:02 PM CDT | Areal Flood Advisory | BIS | Adams, Dunn, Hettinger, McLean, Mercer, Oliver and 1 more | 17 hr |
| Jun 12, 10:03 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Logan, McIntosh, Morton, Sioux | 57 min |
| Jun 12, 10:09 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Morton, Oliver | 41 min |
| Jun 12, 10:23 PM CDT | Areal Flood Advisory | BIS | Burleigh, Emmons, Grant, Morton, Sioux | 8 hr |
| Jun 12, 11:04 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Sheridan, Wells | 40 min |
| Jun 13, 1:18 AM CDT | Areal Flood Warning | BIS | Adams, Grant, Hettinger, Morton, Oliver, Stark | 62 hr |
| Jun 13, 1:59 AM CDT | Areal Flood Advisory | BIS | Bottineau, Burke, McHenry, Mountrail, Pierce, Renville and 2 more | 6 hr |
| Jun 13, 2:59 PM CDT | Areal Flood Warning | BIS | Burleigh, Emmons, McLean, Mercer, Morton, Oliver and 1 more | 70 days |
Nearby
Tornado Warnings in North Dakota, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.